Alert archive / New Mexico / Flash Flood Warnings in 2007

Flash Flood Warning 156, NWS Midland/Odessa, TX

July 27, 2007Eddy County, New Mexico

NWS Midland/Odessa, TX issued this flash flood warning at Jul 27, 2007, 7:52 PM MDT for Eddy County, New Mexico. It took effect at Jul 27, 2007, 7:57 PM MDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 27, 2007, 7:52 PM MDT (01:52 UTC)
In effect from
Jul 27, 2007, 7:57 PM MDT
Expired
Jul 27, 2007, 10:45 PM MDT
In force
3 hr
Issued by
NWS Midland/Odessa, TX
Area
Whole counties

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 1.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 342 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
342 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1382 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMAF 280157
FFWMAF
NMC015-280445-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
752 PM MDT FRI JUL 27 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN EDDY COUNTY IN SOUTHEAST NEW MEXICO...

* UNTIL 1045 PM MDT

* AT 740 PM MDT...THE PUBLIC AND LOCAL LAW ENFORCEMENT REPORTED 
  6 INCHES TO ONE FOOT OF WATER ACROSS SEVERAL STREETS IN THE CITY OF
  ARTESIA. AT 750 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED SCATTERED SHOWERS AND THUNDERSTORMS MOVING SOUTHWEST AT
  15 MPH ACROSS NORTHWESTERN EDDY COUNTY. RAINFALL RATES OF UP TO
  TWO INCHES PER HOUR WILL LIKELY CAUSE ADDITIONAL FLOODING ACROSS
  THE WARNED AREA. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ARTESIA...HOPE...AND NUMEROUS LOW WATER CROSSINGS ACROSS
  NORTHWESTERN EDDY COUNTY. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. IT ONLY TAKES A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN.

LAT...LON 3295 10482 3296 10416 3245 10434 3241 10481
TIME...MOT...LOC 0152Z 180DEG 0KT 3271 10451

$$
1 follow-up statement
000 
WGUS74 KMAF 280249
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
943 PM CDT FRI JUL 27 2007

NMC015-280445-
EDDY-
843 PM MDT FRI JUL 27 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT FOR
NORTHWESTERN EDDY COUNTY...

AT 841 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
DETECT SHOWERS AND THUNDERSTORM PRODUCING HEAVY RAIN OVER 
NORTHWESTERN EDDY COUNTY. THIS ACTIVITY WILL MOVE TO THE SOUTHWEST 
AT 15 MPH.  RAINFALL AMOUNTS UP TO ONE AND ONE HALF INCHES PER HOUR 
WERE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ARTESIA... 
HOPE...AND MANY COUNTY ROADS WITH LOW WATER CROSSINGS ACROSS   
NORTHWESTERN EDDY COUNTY.

MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.

LAT...LON 3295 10482 3296 10416 3245 10434 3241 10481
TIME...MOT...LOC 0243Z 180DEG 0KT 3257 10471

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 1:09 PM MDT, 6 hours 43 minutes earlier.

Area forecast discussion, Jul 27, 1:09 PM MDT, 6 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
209 PM CDT FRI JUL 27 2007

.DISCUSSION...
WATER VAPOR INDICATES MID/UPPER LOW HAS MOVED N IN LAST 24HRS WITH
SOME DRIER AIR BEING ENTRAINED INTO CIRCULATION TO THE FAR S. EXPECT
ANOTHER LACK LUSTER DAY WRT TO CONVECTION IN THE MTNS WHERE NO MORE
THAN ISOLD DIURNAL STORMS EXPECTED. IN THE E AND CENTRAL PB (CLOSER
PROXIMITY TO LOW) EXPECTING THAT COVERAGE WILL BE NEAR SCT. SLOW
MOVEMENT WILL INCREASE LOCAL HEAVY RAIN CONCERNS. STORMS CLOSELY
TIED TO DIURNAL HEATING TRENDS. OVERNIGHT LOW TEMPS CONTINUE TO BE
ON THE COOL SIDE AND WILL CONTINUE THIS TREND IN LINE WITH FWC.

TRACK AND TIMING OF AFOREMENTIONED MID/UPPER LOW CONTINUES TO BE
PROBLEMATIC WITH NAM BEING VERY INCONSISTENT FROM PREVIOUS 24HRS.
MODELS ALL MISSED CIRCULATION MOVING TO THE N IN LAST 24HRS AND NOW
EXPECT THAT IT WILL EVENTUALLY DRIFT SW ACRS PB THRU SAT. THIS WILL
DELAY BEST CHANCE OF RAIN TIL SUNDAY WHEN PB WILL FINALLY BE ON THE
E SIDE OF LOW. PW/S STILL LOOK HEALTHY SUN/MON AROUND 1.75 AND SLOW
MOVEMENT OF SYSTEM WILL FAVOR A PERIOD OR TWO WHERE LOCAL HEAVY RAIN
WILL BE A CONCERN...PROBABLY SUNDAY AND OR MONDAY. SUBTROPICAL
RIDGE IS ORIENTED FROM GREAT BASIN INTO NRN PLAINS AND MID/UPPER
LOW WILL CONTINUE TO TRACK E INTO FAR W TX THRU MONDAY. INCREASED
CLOUDS/LOWER HEIGHTS/RAIN/7H TEMPS GENERALLY RANGING FROM 9-13C
INDICATE THE UNSEASONALLY COOL TEMPS WILL CONTINUE THROUGH MONDAY
AND WILL KEEP FCST TEMP BLO MEXMOS AND NORMAL. DEVELOPMENT OF
SUBTROPICAL RIDGE LOOKS SUSPECT (DEVELOPING FROM THE SE) FROM TUE
ONWARD AND SETTING UP NW FLOW. AGAIN WILL OPT TO REFLECT LITTLE
CHANGE IN THIS PORTION OF THE FCST.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              65  86  65  84  /  30  30  30  40
CARLSBAD NM                66  91  67  91  /  20  20  30  20
DRYDEN TX                  69  85  69  84  /  30  40  40  30
FORT STOCKTON TX           67  85  66  86  /  20  40  40  40
GUADALUPE PASS TX          63  83  63  84  /  20  20  30  20
HOBBS NM                   64  90  65  87  /  20  10  20  30
MARFA TX                   58  79  60  78  /  20  40  40  40
MIDLAND INTL AIRPORT TX    65  86  66  85  /  20  30  30  40
ODESSA TX                  66  88  66  86  /  20  30  30  40
WINK TX                    68  91  67  88  /  20  20  30  40

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jul 27, 1:13 PM MDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
213 PM CDT FRI JUL 27 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-281915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
213 PM CDT FRI JUL 27 2007 /113 PM MDT FRI JUL 27 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDELY SCATTERED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED OVER
WEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON AND TONIGHT.
MOST OF THE THUNDERSTORMS WILL OCCUR OVER THE EASTERN PERMIAN
BASIN...THE WESTERN LOW ROLLING PLAINS AND THE LOWER TRANS PECOS
REGION. THE MAIN THREATS FROM THESE THUNDERSTORMS WILL BE LOCALLY
HEAVY RAINFALL AND WIND GUSTS TO 40 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE CHANCES FOR THUNDERSTORMS WILL BE ON THE INCREASE FOR ALL OF
WEST TEXAS AND SOUTHEAST NEW MEXICO OVER THE WEEKEND AND INTO THE
BEGINNING OF NEXT WEEK. SINCE PLENTY OF MOISTURE WILL BE AVAILABLE
IN THE ATMOSPHERE...HEAVY RAIN MAY RESULT FROM SOME OF THE
THUNDERSTORMS. THE STRONGER STORMS WILL ALSO BE CAPABLE OF
PRODUCING STRONG GUSTY OUTFLOW WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Jul 27, 5:34 PM MDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
634 PM CDT FRI JUL 27 2007

TXZ068-280030-
CRANE-
634 PM CDT FRI JUL 27 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL CRANE COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST OF TUBBS CORNER
AT 634 PM CDT...MOVING SOUTHEAST AT 10 MPH.

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

PEOPLE IN CENTRAL CRANE COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.

Nearby

Flash Flood Warnings in New Mexico, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.